MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002020X
Medical Device Problem Codes Partial Blockage (1065); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 2mm x 2cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to track towards a calcified superficial femoral artery (sfa) lesion as it entered the patient along a non-cordis.018 guidewire.There was also difficulty removing the saber pta balloon catheter which required the balloon catheter and non-cordis guidewire to be removed together.As a result, a new 2mm x 2cm 150cm saber pta balloon catheter was used to complete the procedure.There was no reported injury to the patient.The device was stored, handled, and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the stylet or any of the sterile packaging components.A contralateral approach was used for this procedure, and it was reported that an inflation of 8 atmospheres (atm) was made with the balloon within the popliteal artery prior to the resistance experienced.The balloon was fully deflated prior to removing the device and the device was able to be removed in one piece.The device will be returned for evaluation.Addendum: the 2mm x 2cm 150cm saber pta balloon catheter was returned in two separate pieces.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82246679 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: a 2mm x 2cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to track towards a calcified superficial femoral artery (sfa) lesion as it entered the patient along a non-cordis.018 guidewire.There was also difficulty removing the saber pta balloon catheter which required the balloon catheter and non-cordis guidewire to be removed together.As a result, a new 2mm x 2cm 150cm saber pta balloon catheter was used to complete the procedure.There was no reported injury to the patient.The device was stored, handled, and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the stylet or any of the sterile packaging components.A contralateral approach was used for this procedure, and it was reported that an inflation of 8 (eight) atmospheres (atm) was made with the balloon within the popliteal artery prior to the resistance experienced.The balloon was fully deflated prior to removing the device and the device was able to be removed in one piece.The product was returned for analysis.A non-sterile saber 2mm x 20cm 150cm pta balloon catheter was received coiled inside of a clear plastic bag.Per visual analysis the device was segmented in the distal portion of the device, and the balloon was not received for analysis.Per functional analysis a lab sample guidewire test was introduced, and two obstructions were observed along the guidewire lumen located 47.2 cm and 76 cm from the more distal segmented end of the device as received.Per sem analysis the segmented section was analyzed to identify a possible root cause for the separations observed.The separations observed in the body shaft of the device analyzed presented evidence of elongations in the borders of these separations that were observed to have an incisive elongation direction, along with scratches.These observed conditions on the plastic materials of the unit are commonly associated with events where material is exposed to a shear overloading stress, and to the presence of sharp materials that were in contact with the body shaft surface.Therefore, it is assumed that the unit was induced to a shear stress using a sharp material.No other anomalies were observed during the sem analysis.Per ftir analysis of the white matter retrieved from the affected zones of the guide wire lumen the ir spectrum shows characteristic peaks suggestive of polyethylene composition, and as biological residues composition, due to the observed absorbance characteristic for amides, lipids, carbohydrates, and phospholipids.A product history record (phr) review of lot 82246679 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen- resistance/friction¿, ¿guidewire lumen - obstructed - particles/material can be injected¿ and ¿body/shaft-separated¿ were confirmed through analysis of the returned device.The exact cause of the events could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced by abrasions noted on the outer surface during analysis.According to the safety information in the instructions for use ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.¿ however, the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, a corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 2mm x 2cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to track towards a calcified superficial femoral artery (sfa) lesion as it entered the patient along a non-cordis.018 guidewire.There was also difficulty removing the saber pta balloon catheter which required the balloon catheter and non-cordis guidewire to be removed together.As a result, a new 2mm x 2cm 150cm saber pta balloon catheter was used to complete the procedure.There was no reported injury to the patient.The device was stored, handled, and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the stylet or any of the sterile packaging components.A contralateral approach was used for this procedure, and it was reported that an inflation of 8 atmospheres (atm) was made with the balloon within the popliteal artery prior to the resistance experienced.The balloon was fully deflated prior to removing the device and the device was able to be removed in one piece.The device will be returned for evaluation.Addendum: the 2mm x 2cm 150cm saber pta balloon catheter was returned in two separate pieces and the device was obstructed by the guidewire lumen.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17286620
Report Number3007635982-2023-00231
Device Sequence Number11509401
Product Code LIT
UDI-Device Identifier20705032069219
UDI-Public(01)20705032069219(17)250531(10)82246679
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2025
Device Model Number48002020X
Device Catalogue Number48002020X
Device Lot Number82246679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOT .018 GUIDEWIRE; COOK SHEATH; TEMPO PUNCTURE KIT; UNK GUIDEWIRE
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian